Alert archive / Kansas / Wind Advisories in 2020

Wind Advisory 18, NWS Wichita, KS

November 29, 202017 counties in Kansas

NWS Wichita, KS issued this wind advisory at Nov 29, 2020, 2:31 AM CST for 17 counties in Kansas. It took effect at Nov 29, 2020, 11:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2020, 2:31 AM CST (08:31 UTC)
In effect from
Nov 29, 2020, 11:00 AM CST
Expired
Nov 29, 2020, 5:08 PM CST
In force
6 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2020-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2020-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1821 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

914 
WWUS73 KICT 290831
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
231 AM CST Sun Nov 29 2020

KSZ032-033-047>051-067-292230-
/O.NEW.KICT.WI.Y.0018.201129T1700Z-201130T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, and Hutchinson
231 AM CST Sun Nov 29 2020

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING...

* WHAT...North winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Russell and Lincoln counties, and Barton, Ellsworth, 
  Saline, Rice, McPherson and Reno Counties.

* WHEN...From 11 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ052-053-068-069-082-083-091>093-292230-
/O.NEW.KICT.WI.Y.0018.201129T1900Z-201130T0000Z/
Marion-Chase-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley-
Including the cities of Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, 
Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, 
Park City, Valley Center, Wichita, Anthony, Harper, Attica, 
Wellington, Winfield, and Arkansas City
231 AM CST Sun Nov 29 2020

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST
THIS EVENING...

* WHAT...North winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Marion, Chase, Harvey, Butler, Kingman, Sedgwick, 
  Harper, Sumner and Cowley Counties.

* WHEN...From 1 PM this afternoon to 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
072 
WWUS73 KICT 292138
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
338 PM CST Sun Nov 29 2020

KSZ032-033-047>053-067>069-082-083-091>093-300000-
/O.CON.KICT.WI.Y.0018.000000T0000Z-201130T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, and Arkansas City
338 PM CST Sun Nov 29 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...North winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Most of central and south central Kansas. 

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
034 
WWUS73 KICT 292308
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
508 PM CST Sun Nov 29 2020

KSZ032-033-047>053-067>069-082-083-091>093-300015-
/O.CAN.KICT.WI.Y.0018.000000T0000Z-201130T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, and Arkansas City
508 PM CST Sun Nov 29 2020

...WIND ADVISORY IS CANCELLED...

Breezy northwest winds will continue to subside as we move through
the evening and overnight hours.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 29, 2:19 AM CST, 12 minutes earlier.

Area forecast discussion, Nov 29, 2:19 AM CST, 12 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
219 AM CST Sun Nov 29 2020

.SHORT TERM...(Today through Tuesday night)
Issued at 219 AM CST Sun Nov 29 2020

Upper low will continue to track eastward across the southern
Plains today. Southern Kansas will continue to see scattered,
mainly light rain within the deformation zone aloft as this
system tracks eastward with precip exiting southeast Kansas in
the afternoon. The surface cold front associated with the
northern stream upper trof moving across the northern Plains/Upper
Midwest will also drop south across the area today. Steeper low
level lapse rates in the cold advection regime will allow for
transfer of higher momentum air to the surface with north winds at
advisory criteria for locations along/west of the Kansas turnpike
with elevated fire weather concerns as well. The coldest night of
the Fall season is expected across parts of the forecast area
tonight with temperatures below seasonal climo on Monday. Kansas
will be between the larger scale low across the eastern CONUS and
developing upstream trof moving into the northern high Plains
during Tuesday. Dry weather and temperatures closer to seasonal
climo are expected.

Darmofal

.LONG TERM...(Wednesday through Saturday)
Issued at 219 AM CST Sun Nov 29 2020

The medium range models are in better agreement in showing
strong ridging aloft across southwest Canada at mid-week which
favors an omega type pattern with downstream troughing/closed low
developing over the mid CONUS. While moisture may be somewhat
limited, the colder air and steeper lapse rates under the low
should support at least slight chances for a wintry mix to snow
or snow showers across much of the area later Wednesday thru
early Thursday. Temperatures will average below normal thru the
end of the week though moderating some by Saturday.

KED

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1202 AM CST Sun Nov 29 2020

* SHRA overnight (southern KS)
* 35-40kt wind gusts expected Sunday (areawide)

A well-defined upper level low continues to slowly move east out of
the TX Panhandle and into western OK at this time. While the
brunt of the low clouds and precipitation will remain well to the
south of central/eastern KS, I still expect some -SHRA and low VFR
CIGs to glance south-central and southeastern KS overnight into
early Sunday morning. This should be short-lived, though, as an
upper level trough, and associated cold front, push quickly
southeast across the region. A wind shift and increasingly gusty
winds will accompany the passage of the cold front. Wind gusts
could reach 40kt at times late Sunday morning through late Sunday
afternoon, especially central/south- central KS.

Martin

&&

.FIRE WEATHER...
Issued at 219 AM CST Sun Nov 29 2020

A period of strong and gusty north winds and much drier air
behind a cold front will result in very high grassland fire
danger this afternoon. The lowest humidities and strongest wind
combination will be along and west of the Kansas turnpike.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    47  22  46  24 /  30   0   0   0
Hutchinson      46  20  47  23 /  10   0   0   0
Newton          45  21  45  23 /  20   0   0   0
ElDorado        46  22  45  24 /  20   0   0   0
Winfield-KWLD   48  22  46  24 /  50   0   0   0
Russell         44  15  47  21 /   0   0   0   0
Great Bend      45  17  47  22 /  10   0   0   0
Salina          46  19  46  23 /   0   0   0   0
McPherson       46  19  46  22 /  10   0   0   0
Coffeyville     51  24  45  22 /  40   0   0   0
Chanute         49  23  44  22 /  20   0   0   0
Iola            48  23  43  21 /  10   0   0   0
Parsons-KPPF    51  23  45  22 /  30   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 1 PM this afternoon to 6 PM CST this evening
for KSZ052-053-068-069-082-083-091>093.

Wind Advisory from 11 AM this morning to 6 PM CST this evening
for KSZ032-033-047>051-067.

&&

SHORT TERM...KED
LONG TERM...KED
AVIATION...RM
FIRE WEATHER...KED
Hazardous weather outlook, Nov 28, 3:15 PM CST, 11 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
315 PM CST Sat Nov 28 2020

KSZ032-033-047>053-067>072-082-083-091>096-098>100-290915-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
315 PM CST Sat Nov 28 2020

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Occasionally strong and gusty north winds will likely result in
very high grassland fire danger Sunday afternoon from the Flint
Hills westward across central and south central Kansas. Outdoor
burning is not recommended.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

Nearby

Wind Advisories in Kansas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.